$P$-sets and minimal right ideals in $\mathbb {N}^{*}$

Volume 229 / 2015

W. R. Brian Fundamenta Mathematicae 229 (2015), 277-293 MSC: Primary 54D35, 03E35; Secondary 03E17, 37B99, 06A07, 22A15. DOI: 10.4064/fm229-3-4


Recall that a $P$-set is a closed set $X$ such that the intersection of countably many neighborhoods of $X$ is again a neighborhood of $X$. We show that if $\mathfrak {t}= \mathfrak {c}$ then there is a minimal right ideal of $(\beta \mathbb {N},+)$ that is also a $P$-set. We also show that the existence of such $P$-sets implies the existence of $P$-points; in particular, it is consistent with ZFC that no minimal right ideal is a $P$-set. As an application of these results, we prove that it is both consistent with and independent of ZFC that the shift map and its inverse are (up to isomorphism) the unique chain transitive autohomeomorphisms of $\mathbb {N}^*$.


  • W. R. BrianDepartment of Mathematics
    Tulane University
    6823 St. Charles Ave.
    New Orleans, LA 70118, U.S.A.

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image